Tornadoes · United States · Nebraska · 2008

EF0 tornado, Champion, Nebraska, June 4, 2008

This EF0 tornado ran 0.1 miles across Chase County on June 4, 2008, touching down at 5:13 PM MDT and reaching 20 yards wide. It killed nobody, and did $25,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
June 4, 2008
Touchdown
5:13 PM MDT (23:13 UTC)
Path length
0.1 miles (0.2 km)
Path width
20 yards (18 m)
Deaths
0
Injuries
0
Property damage
$25,000
County
Chase County
Touchdown point
40.390, -101.742
Lift-off point
40.390, -101.742
Record number
0806041713-01

What the Weather Service recorded

Supercell thunderstorms developed along a nearly stationary front across southwest Nebraska during the afternoon hours of June 4th and continued through the afternoon of June 5th. The storms produced very large hail during the overninght and morning hours, then some tornadoes during the afternoon of June 5th.

A supercell tornado touched down and overturned 3 pivot irrigation systems, broke off trees and 3 power poles as it moved northeast for less than a mile. The supercell also produced 3 other tornadoes in Chase County.

A supercell spawned a brief tornado touchdown that overturned a pivot irrigation system. This same supercell produced 3 other brief tornadoes in Chase County.

A supercell spawned a brief tornado touchdown which destroyed small outbuildings, tore the roof of a garage off and slammed it into the west side of the house, broke a skylight on the house, and damaged the roof of the house. Baseball size hail accompanying the tornado tore holes in the metal siding on the house. This same supercell produced 3 other brief tornadoes in Chase County.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

32 minutes of warning. NWS LBF issued a tornado warning for this county at 22:41 UTC, 32 minutes before the tornado touched down, in force until 23:15 UTC.

The county was under a tornado watch, issued at 18:42 UTC and running to 02:00 UTC.

Issued (UTC)ExpiredProductOffice
18:42 UTC02:00 UTCTornado WatchLBF
22:38 UTC23:30 UTCSevere Thunderstorm WarningLBF
22:41 UTC23:15 UTCTornado WarningLBF
23:14 UTC23:45 UTCTornado WarningLBF
23:22 UTC01:15 UTCFlash Flood WarningLBF
23:35 UTC00:00 UTCTornado WarningLBF
23:47 UTC00:01 UTCTornado WarningLBF
23:58 UTC00:30 UTCTornado WarningLBF
00:33 UTC01:30 UTCSevere Thunderstorm WarningLBF
01:28 UTC02:00 UTCTornado WarningLBF

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 20:01 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the tornado touched down at Jun 4, 2:00 PM MDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 4, 2:00 PM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 PM CDT WED JUN 4 2008

.DISCUSSION...
TONIGHT THROUGH THURSDAY MORNING...
THE ATM IS GETTING READY TO BLOW APART AS MOISTURE IS BEING DRAWN
WESTWARD AND DEEP CYCLOGENESIS COMMENCES. THE FIRST OF TWO OR MORE
DISTURBANCES IS EMERGING FROM THE COLO FRONT RANGE.

THE RUC40 DEEPENS LOW PRESSURE OVER SERN COLO TO 985 MB THIS
EVENING AND LIFTS IT NORTH TOWARD THE NEBRASKA BORDER BY 03Z
ENHANCING MOISTURE INFLOW ACROSS THE HIGH PLAINS. ALL OF THE
INGREDIENTS ARE IN PLACE FOR HEAVY RAINFALL AND SEVERE WEATHER WITH
POWERFUL DYNAMICS SWEEPING EAST THROUGH THE 4 CORNERS REGION TONIGHT.

THE MODEL CONSENSUS SUGGESTED AREAS NORTH AND WEST WOULD RECEIVE 2 TO
4 INCHES OF RAIN TONIGHT THROUGH THURSDAY AFTERNOON. 1 TO 2 INCHES
COULD FALL SOUTH AND EAST. THE STATIONARY FRONT DRAPED FROM KIML TO
KLXN IS EXPECTED TO PROVIDE EXCELLENT FOCUS FOR HEAVY RAIN MOSTLY
NORTH OF THIS BOUNDARY. A FEW COUNTIES WERE ADDED SOUTH OF THE FRONT
WHERE SCATTERED DEEP CONVECTION IS EXPECTED THIS AFTN AND THIS
EVENING AND THESE ARE NATURALLY FLOOD PRONE AREAS. NORTHWESTWRN ZONES
WERE EXCLUDED FROM THE FLASH FLOOD WATCH AS FLOOD GUIDANCE IS QUITE
HIGH.THUS WIDESPREAD RAIN AND LOCALLY INTENSE THUNDERSTORMS ARE
EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING AND
CONTINUE THROUGH THURSDAY MORNING. MOST OF THE FCST AREA COULD
EXPERIENCE SEVERE WEATHER TONIGHT WITH THE TORNADO THREAT GENERALLY
ALONG AND SOUTH OF INTERSTATE 80 INCLUDING CUSTER COUNTY AND THE
TIER OF COUNTIES TO THE NORTH.

THURSDAY AFTERNOON AND EVENING...AS INDICATED BY THE ECMWF
YESTERDAY AND TODAY...THE MODELS ARE TRENDING SLIGHTLY FARTHER WEST
WITH TRACK OF THE SFC LOW. SOME AREAS ALONG AND EAST OF HIGHWAY 83
ARE NOW EXPECTED TO BE IN THE WARM SECTOR SOME TIME THURSDAY AFTN.
CONDITIONS WILL BE RIPE FOR ISOLATED TORNADOES ALONG THE WARM
FRONT AS IT APPEARS THE TRIPLE POINT OF THE SFC LOW WILL LIFT THROUGH
THIS AREA. AREAS TO THE WEST COULD EXPERIENCE ISOLATED HAIL THREAT OR
EVEN A TORNADO THREAT IF THE MODELS TREND SLIGHTLY WEST AS THEY HAVE
BEEN.

RAIN AND THUNDERSTORM ACTIVITY SHOULD BE ON THE DECREASE THURSDAY
EVENING THROUGH EARLY FRIDAY MORNING. SKIES SHOULD BE CLEARING
THROUGHOUT THE DAY FRIDAY AS THE SYSTEM LIFTS INTO THE UPPER
MIDWEST.

SATURDAY AND SUNDAY...BOTH THE GFS HAVE COME INTO AGREEMENT BY
PUSHING A COLD FRONT THROUGH SATURDAY MORNING WITH GENERALLY COOL
OR SEASONABLE TEMPERATURES. HPC SUGGEST SLIGHT CHANCE POPS SATURDAY
NIGHT AND SUNDAY. THE NAM12/GFS BLEND FOR SATURDAY WAS DRY.

MONDAY...TUESDAY AND WEDNESDAY...THE GFS AND ECMWF ARE OUT OF PHASE.
THE GFS WARMS UP AND ECMWF COOLS DOWN. HPC SUGGESTED THE WARMER GFS
WITH HIGHS IN THE 80S TO NEAR 90. AN ATTEMPT WAS MADE TO TEMPER
THESE FCST HIGHS TOWARD THE ECMWF BUT TO NO AVAIL. LATER FCSTS MAY
HAVE TO LOWER THESE TEMPS SUBSTANTIALLY. THE FCST IS GENERALLY DRY
BUT ECMWF DRAGS A COLD FRONT SLOWLY SOUTH THROUGH NEB AND KANSAS
PRODUCING ROUND AFTER ROUND OF THUNDERSTORMS.

&&

.AVIATION...
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION
WEDNESDAY AFTERNOON AND NIGHT AS A POTENT UPR LVL DISTURBANCE EJECTS
EAST ACROSS THE PLAINS. LOW PRESSURE DEVELOPING OVER WESTERN KANSAS
WILL FAVOR THE DEVELOPMENT OF EAST/SOUTHEAST WINDS DURING THE
AFTERNOON. THEN...AS THE SFC LOW MOVES NORTHEAST INTO EASTERN
NEBRASKA...WINDS WILL STRENGTHEN SLIGHTLY AND BECOME NORTHEASTERLY
BY 06Z. AS STORMS EXIT THE REGION AFTER 12Z THURSDAY...LOW
CLOUDS/STRATUS MAY THICKEN...CAUSING CEILINGS AND VSBY TO DROP INTO
THE MVFR FLIGHT CATEGORY AT BOTH KLBF AND KVTN TAF SITES.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT
THROUGH THURSDAY MORNING ZONES 027-028-038-059-070-071-006-007-009-
010-029.

&&

CDC/JG
Hazardous weather outlook, Jun 4, 2:22 PM MDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT WED JUN 4 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-052030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
322 PM CDT WED JUN 4 2008 /222 PM MDT WED JUN 4 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SURFACE LOW PRESSURE WILL INTENSIFY ACROSS WESTERN KANSAS AND
EASTERN COLORADO TODAY...AHEAD OF A STRONG UPPER LEVEL DISTURBANCE
MOVING ACROSS THE ROCKIES. EASTERLY LOW LEVEL WINDS WILL TRANSPORT
MOISTURE INTO THIS REGION...LEADING TO A MODERATELY UNSTABLE
ENVIRONMENT. AS THE EVENING PROGRESSES...THUNDERSTORMS ARE
EXPECTED TO DEVELOP FROM NORTHEAST COLORADO INTO SOUTHERN
NEBRASKA...AND THEN SPREAD NORTHEAST INTO PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA. THE PRESENCE OF STRONG VERTICAL WIND SHEAR
WILL FAVOR THE DEVELOPMENT OF SUPERCELLS PRODUCING LARGE HAIL AND
ISOLATED TORNADOES. THE HIGHEST SEVERE WEATHER THREAT THIS
EVENING IS EXPECTED TO RESIDE ALONG AND SOUTH OF AN OSHKOSH TO
ONEILL LINE.

AS THE UPPER LEVEL DISTURBANCE BEGINS TO EMERGE ACROSS THE PLAINS
TONIGHT...THUNDERSTORMS ARE EXPECTED TO INCREASE IN
COVERAGE...PARTICULARLY EAST OF HIGHWAY 83. ALTHOUGH SEVERE
WEATHER WILL STILL BE POSSIBLE...THE MAIN CONCERN WILL BE HEAVY
RAIN LEADING TO FLASH FLOODING. AT THIS TIME...THE GREATEST THREAT
FOR FLASH FLOODING IS OVER PORTIONS OF NORTH CENTRAL
NEBRASKA...EAST OF A LINE FROM SPRINGVIEW...TO AMELIA...TO
BARTLETT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER ROUND OF SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AS
AN UPPER LEVEL TROUGH OF LOW PRESSURE LIFTS ACROSS THE CENTRAL
PLAINS. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS MUCH
OF WESTERN AND NORTH CENTRAL NEBRASKA...WITH LARGE HAIL...ISOLATED
TORNADOES...AND DAMAGING STRAIGHT LINE WINDS EXPECTED.

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH TUESDAY ACROSS
PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS
TIME...SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND SOUTH OF AN
OSHKOSH TO ONEILL LINE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

GARNER

In the hours before

Local storm report, Jun 4, 3:37 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
437 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             4 W STOCKVILLE          40.53N 100.46W
06/04/2008  E1.00 INCH       FRONTIER           NE   PUBLIC

&&

13
Local storm report, Jun 4, 3:54 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
454 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             6 N STOCKVILLE          40.62N 100.38W
06/04/2008  E1.00 INCH       FRONTIER           NE   PUBLIC

&&

13
Local storm report, Jun 4, 4:01 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
501 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             7 SE CURTIS             40.56N 100.42W
06/04/2008  E1.50 INCH       FRONTIER           NE   PUBLIC

&&

13
Local storm report, Jun 4, 4:40 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
540 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             4 W EUSTIS              40.66N 100.11W
06/04/2008  E1.00 INCH       FRONTIER           NE   PUBLIC

&&

13
Local storm report, Jun 4, 4:45 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             2 N EUSTIS              40.69N 100.03W
06/04/2008  E0.88 INCH       FRONTIER           NE   PUBLIC

&&

MASEK
Local storm report, Jun 4, 5:12 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     FLOOD            PAGE                    42.40N 98.42W
06/04/2008                   HOLT               NE   LAW ENFORCEMENT

            PUBLIC REPORT OF NEARLY 2 INCHES THIS EVENING IN TOWN.
            SHERIFF CONFIRMED WITH STANDING WATER THROUGHOUT TOWN.

&&

MASEK

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

N. Platte/Lee Bi, NE (KLBF), 12:00Z

11.2 hours before the tornado, 127 km from the path. June 4, 2008.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 285 joules per kilogram, CIN -173, lifted condensation level 1268 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-06-04The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -23 square meters per square second, 0 to 6 km bulk shear 42 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
285 J/kg
Mixed-layer CIN
-173 J/kg
Surface CAPE
740 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
42 kt
0-1 km bulk shear
13 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0
0-3 km lapse rate
5.3 K/km

Open this sounding in Storm Lab

N. Platte/Lee Bi, NE (KLBF), 00:00Z

0.8 hours after it, 127 km from the path. June 5, 2008.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1552 joules per kilogram, CIN -4, lifted condensation level 968 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -2 square meters per square second, 0 to 6 km bulk shear 36 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1552 J/kg
Mixed-layer CIN
-4 J/kg
Surface CAPE
2640 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
36 kt
0-1 km bulk shear
9 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.9
0-3 km lapse rate
6.4 K/km

Open this sounding in Storm Lab

The radar

The Goodland radar (KGLD), 114 km away, was scanning. The volume nearest the touchdown began at 22:58 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
23:13 UTCTORNADO6 S ChampionChase, NETRAINED SPOTTERS SIGHTED TORNADO PICKING UP DEBRIS.
23:19 UTCHAIL 1.75ChampionChase, NE
23:20 UTCTORNADO4 Sse ChampionChase, NETORNADO REPORTED TO HAVE HEAVILY DAMAGED FARMSTEAD BUT NO INJURIES WERE REPORTED.
23:45 UTCHAIL 1.75ImperialChase, NE
23:53 UTCTORNADO1 Ne WaunetaChase, NE
00:42 UTCHAIL 2.754 Ssw Hayes CenterHayes, NE
01:00 UTCHAIL 1.7519 N BenkelmanDundy, NEHAIL IS COVERING GROUND.
01:00 UTCHAIL 1.7520 N BenkelmanChase, NEHAIL IS COVERING GROUND.
01:09 UTCHAIL 1.7511 S ImperialChase, NE
01:26 UTCHAIL 2.516 N BenkelmanDundy, NEHAIL BROKE WINDSHIELD.
01:44 UTCHAIL 16 Nnw ParksDundy, NEHAIL FOR FOUR MINUTES.
01:55 UTCHAIL 4.253 Wnw PalisadeHayes, NE
02:03 UTCHAIL 1.758 Nnw Stratton NeHitchcock, NEHAIL MOSTLY 1 INCH.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2008 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are

The other tornadoes of June 4, 2008

45 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 43:30 AM CDTEF0Randolph, IL0.650
June 43:48 AM CDTEF0Randolph, IL1.550
June 43:49 AM CDTEF0Randolph, IL0.725
June 47:13 AM EDTEF0Greene, IN0.150
June 47:50 AM EDTEF0Hamilton, OH1.950$40,000
June 41:25 PM EDTEF1Clarke, VA0.5100$20,000
June 42:19 PM EDTEF0Fauquier, VA4.0150$15,000
June 42:35 PM EDTEF0Loudoun, VA5.4150$15,000
June 43:18 PM EDTEF0Frederick, VA0.5100$8,000
June 43:20 PM EDTEF0Montgomery, MD0.350$2,000
June 43:40 PM EDTEF0Calvert, MD1.675$400,000
June 44:12 PM EDTEF0Caroline, MD2.250$300,000
June 42:29 PM MDTEF0Washington, CO0.150
June 43:01 PM MDTEF0Yuma, CO0.725
June 43:04 PM MDTEF0Adams, CO0.150
June 44:53 PM CDTEF0Howard, NE3.625$50,000
June 46:00 PM EDTEF0Dearborn, IN0.750$30,000
June 46:20 PM EDTEF0Pendleton, KY0.225$60,000
June 44:49 PM MDTEF1Chase, NE0.930$95,000
June 46:04 PM CDTEF1Mills, IA4.8220
June 45:08 PM MDTEF1Chase, NE0.120$30,000
June 47:15 PM EDTEF0Culpeper, VA4.0100$15,000
June 47:27 PM EDTEF1Stafford, VA9.6100$50,000
June 47:35 PM EDTEF1Stafford, VA1.0100$20,000
June 46:50 PM CDTEF1Mills, IA5.1440
June 45:53 PM MDTEF0Chase, NE0.120
June 47:04 PM CDTEF0Union, IA0.950
June 47:10 PM CDTEF0Hayes, NE0.120
June 47:25 PM CDTEF1Seward, NE5.6440
June 46:26 PM MDTEF0Yuma, CO0.525
June 47:44 PM CDTEF1Butler, NE3.8440
June 47:45 PM CDTEF1Livingston, IL3.4200$40,000
June 48:00 PM CDTEF1Butler, NE5.5220
June 48:13 PM CDTEF0Adams, IA2.375
June 48:18 PM CDTEF0Tazewell, IL1.530
June 48:24 PM CDTEF0Tazewell, IL6.1150
June 48:24 PM CDTEF1Adams, IA9.5150$15,000
June 48:37 PM CDTEF1Saunders, NE6.5880
June 48:55 PM CDTEF1Saunders, NE4.9440
June 48:58 PM CDTEF1Adams, IA5.6150$25,000
June 49:18 PM CDTEF0Union, IA1.175$5,000
June 49:37 PM CDTEF1Union, IA3.9150$50,000
June 49:58 PM CDTEF1Union, IA10.9100$5,000
June 411:23 PM CDTEF0Phelps, NE0.125
June 411:28 PM CDTEF0Gosper, NE0.125

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.